Excessive Heat, McCurtain
- When
- September 12, 12:00 AM CST to September 14, 11:59 PM CST
- Where
- McCurtain forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.115, -94.771 (the zone’s center; the record gives no point)
Westerly winds in the lower levels of the atmosphere and a strong ridge of high pressure aloft allowed for triple digit temperatures once again across McCurtain County in Southeast Oklahoma during the middle portion of September. This was the conclusion of a record breaking year when it came to heat across McCurtain County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Westerly winds in the lower levels of the atmosphere and a strong ridge of high pressure aloft allowed for triple digit temperatures once again across McCurtain County in Southeast Oklahoma during the middle portion of September. This was the conclusion of a record breaking year when it came to heat across McCurtain County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 11, 8:31 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 931 PM CDT SUN SEP 11 2011 .DISCUSSION... THIS EVENING THE UPPER TROUGH AXIS HAS SHIFTED EAST OF THE FOUR STATE REGION HAS TAKEN AWAY ANY RAIN CHANCES FOR THE FORECAST AREA. SURFACE TROUGH EXTENDED FROM SE AR INTO N LA AND TO THE SOUTHWEST THROUGH DEEP EAST TEXAS. HIGH PRESSURE BUILDING INTO THE AREA UNDER NORTHWEST FLOW PATTERN ALOFT. CLEAR SKIES OVERNIGHT EXPECTED. HAVE MADE MINOR ADJUSTMENTS TO THE WINDS AND DEW POINTS TONIGHT AND FOR MONDAY. /06/ && .AVIATION... CONCERNING THE ARKLATEX...VFR CONDITIONS TO PREVAIL THROUGH THE TERMINAL FORECAST PERIOD...BUT WITH AN AREA OF SMOKE FROM A NE TX FIRE AFFECTING KSHV THIS EVENING...WITH KDTN/KBAD DOWNWIND. THE SMOKE LAYER WAS AT 4KFT AT 02Z...BUT MAY BE SINKING IN THE NIGHT AIR. WE HAVE SEEN A FEW BITS OF ASH. THE LOW LEVEL WINDS ARE LIGHT NW WITH SFC WINDS MUCH THE SAME OR BCMG CALM FOR THE OVERNIGHT. EXPECT VARIABLE WINDS TOMORROW FROM THE SW AFTER DAYBREAK...VEERING AGAIN TO NW LESS THAN 10KTS FEW GUSTS TO 15KTS IN THE AFTERNOON. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 98 65 99 71 / 0 0 0 0 10 MLU 61 93 63 94 68 / 10 0 0 0 10 DEQ 56 95 59 97 64 / 0 0 0 0 20 TXK 61 96 63 97 70 / 0 0 0 0 10 ELD 58 94 60 96 66 / 10 0 0 0 10 TYR 64 99 65 100 69 / 0 0 0 0 10 GGG 60 100 63 101 68 / 0 0 0 0 10 LFK 61 100 64 102 68 / 0 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CDT SUN SEP 11 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1143 AM CDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339193.